14th March 14:33
Hi all, newbie here. (stress depression anxiety down cardiac)
I've been reading a lot of people's posts and finely found people who
understand the pain I go through. I have been researching lupus through
various means and still have some questions. Most of them lately is
whether my doctor is taking care of adaquetly. I have to change doctors
soon anyway because he will no longer be accepting my insurance soon and
need to find a new doc but in the mean time I don't want to feel like
I'm being blown off either.
Currently this is what I'm going through.
Firt noticed problems 3 years ago.
Joint pain: No joint has been immune. That includes toes too. (ouch)
Fatigue: I'll sleep anywhere from 12 to 20+ hours per day every damn
day. This kicked in big time starting this year. Any suggestion to
combat this is highly welcomed. Doc perscribe effexor for this and the
dizziness. I've heard that people have been going through hell to off of
it because it has been known to cause severe depression, suicide, and
strong anxiety attacks.
Dizziness: Haven't fallen down yet because of it but I'm getting closer
to doing that with each flare up.
Headache: 24/7 eight months and counting.
Seizeure: From very mild and few between to violent and freqent. Has
been causing memory loss and in a couple of cases, total amniesia. So
far they were temporary and I have recovered. MRI and EEG showed
nothing. Sound familiar?
Chest Pain: Heart attack anyone? Thought I had one last May but all my
test came back okay. The stress test did show one minor blurb but no one
thinks much about it. I've had other problems show up on the EKG and
halter monitor this past July but the cause I believe is not due to my
diesease. My father had just passed away and doc perscribe dirveset n100
and it almost killed me literally. The systems have since dimished but I
still have chest pain. I also noticed that up till I went to the
hospital my BP was 112/74. When I went to the hospital it was 130/80
then continued to drop until it hit 100/60. My BP didn't bugged worth a
damn during the stress test but immediately afterwards it dropped to
80/50 and the techs said told my there's nothing to worry. Ha ha ha. You
should have seen how fast they had that IV stuck in me and at full tilt
just to get up into the 90's/60's. Also, it has continued to stay at the
100/60 mark ever since. Should I be concerned? I've also experienced
chest pains before three years ago and didn't make the connection to
sunlight exposer. When I stayed out of it, my flare up calmed down and
the chest pain had gone away. However, since the end of January, I've
been experiencing chest pains 24/7 and I've been such a good girl
staying out of the sunlight. Doc thought at first that it must be muscle
or skeletal since my cardiac test results are basically normal exept as
noted earlier. The test for determining whether it's muscle or skeletal
came up negative. He finally admited he doesn't know what it is and it's
driving him up the wall.
Blood work: Have had postive antiDNA's and anti RNA's. The values though
when compared to the normal population and lupus lies somewhere in between.
Lungs: Been experiencing feelings of constrictions starting in late
June. Also been getting the stinging pain in the side that you get when
you go jogging and run out of breath. I get that from time to time doing
absolutly nothing. Should I be concerned?
Muscle: Severe weakness is rare. Minor bouts of weakness, every day.
Coordination: Three years ago when painting the external part of my
parent's house (I didn't know at the time that sun light could effect
me) my flare up got so out of hand that I started loosing muscle
coordination. Found using a pen not to mention trying to pick one up
very difficult provided I could do it at all. This was the only time
I've exeperienced this. I have noticed this seems to be the last thing
of a long list of things to happen when my flare up get out of control
Sunlight being the biggest cause of it all.
All other organs are fine.
Other oddities: I occasionally get tingling in my left arm/hand. It has
from time to time, more so recently, developed into pins and needles.
When it gets to that point it jumps to my right hand. This will last
just a few short minutes. Also, just before the tingling starts, my
whole left arm feels funny like it turns ever so slightly numb. There
doesn't seem to be a much of a connection between the numbness/tingling
and the chest pain or any other symptom. Also, I do get some numbness
primarily in my toes and once in a great while my fingers. This
sensation can last for days even weeks. I've also gotten numbness in my
legs from the knee on down. It can takes hours for this to go away. In
addition, I've experienced on very rare occasions, distinct coldness in
my entire leg. Only one leg is effected and typically my right. Again,
it takes hours for my leg temperature to return normal. Uhm, interesting.
Sunlight: That dreaded enemy. I don't get the rash but it sure can cause
a flare up. If I keep my total exposer to strong direct sunlight to 1.5
hours and less I can keep my flare up from severly getting out of control.
Flare up: They'll last anywhere from 6-12 weeks or more followed by a
'normalcy' of 1-3 weeks. I no longer have any time of which I'm symptom
free. I've noticed that each year a new system emerges and never goes
away. Furthermore, between 'flares' more symptoms stick around and
probably within a year or so I'm afraid that I will reside an a
perpetual flare state.
Doctors Diagnosis: Connective tissue disorder (Sound familiar). He
want's me to take naproxin for the joint pain and effexor to combat
dizziness and as an energy booster. Naproxin was my merical drug for
joint pain and now it doesn't do a thing. He even perscribed a higher
dosage and more frequently than the first time I took it 3 years ago.
Sadly, it has been 0% effective.(Boy am I glad I got a doctors notice on
file at work for the arthritist ) I did voice my concern to the
doctor about effexor xr about being primarily used for treating
depression. I've read about it in my big guidebook to perscription drugs
and at medical web site like WebMd. He blew me off on that and upped the
dosage. I've stopped taking it because it appeared to me not to be
working. After not taking it have I experienced more dizziness, yes
but-: I noticed while I was on the drug that I was experienceing
increasing dizziness with each passing day. So is this the natural
progression of the disease or was the drug actually working. I don't
know. I'm just very concerned about taking a drug that falls in to the
same class as prozac and the dangerous potential side effects.
I know this is a long post but I'm a alone here, hubby passed away three
years ago and my family isn't much help.
Thanks to all who respond.